MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA THICK TAPER, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA THICK TAPER, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Catalog Number S1385108D4
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Extravasation (1842); Pain (1994); Swelling/ Edema (4577)
Date of Event 04/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported by customer that they inserted at 0cm, pulled back to 2 cm on 4/25 d/t "coiled catheter and poor blood return." after the picc was pulled back to 2cm, brisk blood return and easy flush noted.A chest xray from 4/25 - dr.Noted picc was coiled back and recommended repositioning catheter.The patient experienced arm very swollen, line leaking, dressing saturated, patient complaining of pain, rn called vat.Vat removed line.Tear along line is about 1cm long at the 4cm mark.Tpn extravasation happened as a result, pharmacy notified, hyaluronidase sq ordered.No further information provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.During follow up, the customer provided additional information, and it was determined that the coil and the leak were not related and both events will be addressed in their own medwatch reports.Medwatch report # 3006260740-2025-03802 addresses the coil.Medwatch report # 3006260740-2025-03136 addresses the leak.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported the patient's arm was very swollen, line leaking, dressing saturated and patient complaining of pain.Rn called vat who removed the line.Leak occurred on (b)(6) 2025.Tear along line is about 1cm long at the 4cm mark.Tpn extravasation happened as a result, pharmacy notified, hyaluronidase sq ordered.The patient has recovered.
 
Event or Problem Description
It was reported the catheter was coiled and had poor blood return.Xray reads: " left-side approach picc line catheter with distal ends slightly coiled back to the left near the right hilar region/svc." the catheter had been inserted to the 0cm depth mark and was pulled back/repositioned 2cm on (b)(6) 2025.After the picc was pulled back to 2cm, brisk blood return and easy flush noted.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking catheter and a coiled catheter is confirmed and was determined to be use-related.One 5 fr t/l powerpicc was returned for evaluation.An initial visual observation of the returned catheter showed blood use residues throughout the returned device.A longitudinal split was observed from the 6 cm depth marker to just distal of the 7 cm depth marker.A functional test of attempting to infuse water into each of the lumens revealed the red lumen was observed to leak from a split from the 6 cm depth marker to the 7 cm depth marker.A functional test of attempting to infuse water through the red lumen distal of the split using a 12 ml syringe and a 4 fr connector revealed a blood occlusion just distal of the longitudinal split.A microscopic observation of the split revealed a granular fracture surface and sharp fracture edges that appeared to flare outward.The split features were consistent with material failure due to over-pressurization (burst).An occlusion was observed distal to the burst site, and this may have contributed to the failure.Forceful flushing against an occlusion can cause this type of failure.The complaint of a coiled catheter may have likely been caused by the over pressurization of the device, leading to a burst.An examination of the catheter structure revealed no potential damage/defect related to the manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC PROVENA THICK TAPER, 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
veronica lee
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22028184
Report Number3006260740-2025-03136
Device Sequence Number15481883
Product Code LJS
UDI-Device Identifier00801741155079
UDI-Public(01)00801741155079(11)250325(17)260228(10)REKN2421
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberS1385108D4
Device Lot NumberREKN2421
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer05/21/2025
05/20/2025
07/16/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/03/2025
06/12/2025
07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown